| Model Number |
9-ASD-008 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, an 8mm amplatzer septal occluder was chosen for implant with an 8fr amplatzer trevisio intravascular delivery system.During deployment, the device had a cobra deformation.It was reported there were four attempts made to correct the configuration but a decision was made to recapture the device.A replacement 9mm amplatzer septal occluder was implanted in the patient as a second 8mm amplatzer septal occluder was not available.The deformed device was never released from the delivery cable, there was no interaction with any cardiac structures, and there was no report of any angulation/kink with the delivery system.The patient remained hemodynamically stable throughout the procedure and their status was reported as stable.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference, or any angulation or kink in the delivery system upon deployment and 8f size delivery system was used.The cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.